Oklahoma, 2011Hail and Damaging Winds in Oklahoma, August 5, 2011
August 5, 2011 · NWS AMA · 5 events in 2 counties and zones
Severe thunderstorms moved across the western and central Oklahoma Panhandle during the early evening hours producing hail and strong thunderstorm wind gusts. The thunderstorm wind gusts did result in damage, however no injuries or fatalities were reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms moved across the western and central Oklahoma Panhandle during the early evening hours producing hail and strong thunderstorm wind gusts. The thunderstorm wind gusts did result in damage, however no injuries or fatalities were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 5, 5:02 PM CST, 4 minutes earlier.
Area forecast discussion, Aug 5, 5:02 PM CST, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
602 PM CDT FRI AUG 5 2011
.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE ONCE AGAIN DEVELOPED ON THE
SEVERAL OUTFLOW BOUNDARIES ACROSS THE AREA. STILL LOOKS LIKE DHT AND
GUY WILL HAVE THE BEST CHANCES OF SHOWERS AND THUNDERSTORMS GOING
THROUGH THE EVENING AND OVERNIGHT AS THIS AREA WILL BE CLOSEST TO THE
SUBTROPICAL MOISTURE PLUME AND AN UPPER LEVEL DISTURBANCE MOVING
THROUGH. SKIES WILL REMAIN VFR OUTSIDE OF THE THUNDERSTORMS. BUT IN
THE THUNDERSTORMS...VISIBILITIES WILL GET DOWN INTO THE MVFR RANGE.
WINDS WILL BE ALL AROUND THE DIAL AS OUTFLOW BOUNDARIES PASS BY THE
TERMINALS...BUT WILL GENERALLY BE LIGHT OUTSIDE OF SHOWERS AND
THUNDERSTORMS. AGAIN...SHOWERS AND THUNDERSTORMS SHOULD DISSIPATE
TOWARD SUNRISE...WITH DEBRIS CLOUDS AROUND IN THE MORNING...THEN
CUMULUS CLOUDS SHOULD RE-DEVELOP IN THE AFTERNOON ON SATURDAY.
&&
.PREV DISCUSSION... /ISSUED 509 PM CDT FRI AUG 5 2011/
DISCUSSION...
SAME SONG...DIFFERENT VERSE. AS HAS BEEN THE CASE THE LAST SEVERAL DAYS...
ANOTHER CROP OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED ACROSS MAINLY
NWRN HALF OF FCST AREA DUE TO COMBINATION OF CONVECTIVE OUTFLOW BOUNDARIES
FROM PREVIOUS NIGHTS TSTMS...STRONG HEATING AND A RATHER UNSTABLE ATMOSPHERE
.. AND ADEQUATE LOW LEVEL MOISTURE. SINCE PRECIP HAS BEEN GOING ALL
NIGHT LONG LAST SEVERAL NIGHTS...KEPT POPS IN THE ISOLD TO SCT COVERAGE
WORDING RIGHT THRU 12Z SAT.
LITTLE CHANGE SEEN FOR SATURDAY AFTERNOON AND NIGHT...AND HAVE RETAINED
SLGT CHC POPS MOST SECTIONS EXCEPT SERN TX PNHDL. UPPER LEVEL RIDGE
OF HIGH PRESSURE STILL PROGGED BY ALL MEDIUM RANGE MODELS TO MOVE WWD
AND RESPOSITION ITSELF OVER SRN HALF OF AZ AND NM FOR MOST OF NEXT
WEEK AS MID LATITUDE WESTERLIES DIP SWD AND FORM AN ERN US UPPER
LEVEL TROF. PNHDLS WILL BE IN GENERAL WNW FLOW...WHICH IS USUALLY
FAVORABLE FOR STEERING STORMS INTO AT LEAST NWRN AND NRN SECTIONS OF
FCST AREA FROM ERN NM AND SERN CO. COLD FRONT SLATED TO MOVE SLOWLY
ACROSS THE REGION LATER MONDAY INTO TUESDAY...WITH GFS BEGINNING TO
STRUGGLE WITH THIS BOUNDARY COMPARED TO ECMWF. LEANED A BIT CLOSER TO
ECMWF HANDLING OF THE FRONT. IF TSTM COMPLEXES FORM ALONG OR BEHIND
IT IN POOLING MOISTURE FIELD...THEN THIS FRONT MAY VERY WELL END UP
FURTHER S INTO TX SOUTH PLAINS WITH BETTER DEFINITION TO IT AS WELL.
ONLY TIME WILL TELL ON THAT ASPECT. KEPT IN SLGT CHC POPS NWRN ZONES
SUN AFTERNOON...AND BLED THEM INTO A FEW HOURS SUNDAY EVENING BEFORE
DISSIPATING. ALSO KEPT MONDAY DRY AS WELL. BUT THAT COULD CHANGE IF
FRONT DOES INDEED BEGIN SLIDING INTO NRN ZONES LATE MONDAY AFTERNOON
OR EVENING AS THIS BOUNDARY MAY BE A FOCUS FOR TSTM INITIATION. LATER
SHIFTS MAY NEED TO INSERT POPS FOR THAT DAY IF FUTURE MODEL TRENDS
BECOME MORE APPARENT ON THIS PSBLTY.
RETAINED SLGT CHC POPS TUE NIGHT THRU WED NIGHT AND AGAIN THU NIGHT
DUE TO UPPER LEVEL WNW FLOW AND RESIDUAL COLD FRONTAL BOUNDARY
LURKING AROUND THE VCNTY. DECIDED TO INSERT SLGT CHC POPS FOR THU
DAYLIGHT HOURS CONSIDERING BOUNDARY WILL BE IN THE AREA AND MOISTURE
AND INSTABILITY SHOULD BE SUFFICIENT TO WARRANT AT LEAST A SLGT CHC
THREAT. KEPT NEXT FRI AND FRI NIGHT DRY AT THIS TIME. HOWEVER...SINCE
OVERALL PATTERN IS PROGGED TO REMAIN ABOUT THE SAME...WOULD NOT BE
SURPRISED IF SOME SORT OF POP IS NEEDED ON THIS DAY TOO. OVERALL...
INTEGRITY OF PREVIOUS FCST PCKG WAS RETAINED WITH MAINLY MINOR
CHANGES TO POPS...WINDS...AND TEMPS PERFORMED ON THE GRIDS WHERE
NEEDED.
ANDRADE
FIRE WEATHER...
ELEVATED AND CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED ACROSS
THE OKLAHOMA AND TEXAS PANHANDLES THROUGH AT LEAST THE MIDDLE OF NEXT
WEEK DUE TO CONTINUED CHANCES OF SHOWERS AND THUNDERSTORMS ACROSS
MUCH OF THE AREA...SURFACE AND 20 FOOT WINDS GENERALLY BELOW 20 MPH...
AND FORECAST MINIMUM RELATIVE HUMIDITY VALUES AROUND 20 TO 25 PERCENT.
ANDRADE
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
15/03
Hazardous weather outlook, Aug 5, 2:31 PM CST, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
331 PM CDT FRI AUG 5 2011
OKZ001>003-TXZ001>020-061100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
331 PM CDT FRI AUG 5 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL BUT THE SOUTHEAST TEXAS
PANHANDLE THROUGH TONIGHT. ALTHOUGH WIDESPREAD SEVERE STORMS ARE NOT
EXPECTED AT THIS TIME...A FEW STORMS MAY BE STRONG WITH WIND GUSTS TO
50 MPH AND LOCALLY HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE PANHANDLES SATURDAY
AND SUNDAY...AND AGAIN TUESDAY NIGHT THROUGH THURSDAY NIGHT. A FEW
STORMS MAY BECOME STRONG WITH WIND GUSTS TO 50 MPH AND LOCALLY HEAVY
RAIN.
DANGEROUSLY HOT WEATHER IS POSSIBLE ONCE AGAIN IN THE EASTERN TEXAS
AND OKLAHOMA PANHANDLES SATURDAY THROUGH MONDAY WHERE HEAT INDEX
VALUES MAY APPROACH 105 DEGREES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 5, 2:46 PM CST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
346 PM CDT FRI AUG 5 2011
TXZ007-012-052130-
MOORE TX-POTTER TX-
346 PM CDT FRI AUG 5 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT FOR POTTER AND MOORE
COUNTIES.
AT 343 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF MASTERSON...OR
ABOUT 25 MILES NORTHWEST OF AMARILLO...MOVING NORTHEAST AT 10 MPH.
ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
TB
Special weather statement, Aug 5, 3:27 PM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
427 PM CDT FRI AUG 5 2011
TXZ007-008-052200-
HUTCHINSON TX-MOORE TX-
427 PM CDT FRI AUG 5 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR MOORE AND HUTCHINSON
COUNTIES.
AT 424 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF DUMAS...MOVING
NORTHEAST AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE.
LG
Thunderstorm Wind, Texas
- When
- August 5, 5:06 PM CST to 5:07 PM CST
- Where
- Texas County, 4.15 mi S of Eva
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Law Enforcement
- Coordinates
- 36.740, -101.900
Local law enforcement officials in Texas County reported that the thunderstorm wind gusts had pushed a pole barn one hundred yards into a house and that the debris was scattered about one quarter to one half miles past the house. Also, there was damage to the house and that a swing set was overturned by the thunderstorm wind gusts. There were no reports of injuries or fatalities.
Thunderstorm Wind, Cimarron
- When
- August 5, 5:20 PM CST to 5:21 PM CST
- Where
- Cimarron County, 3.22 mi SSE of Boise City
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.690, -102.490
Thunderstorm Wind, Texas
- When
- August 5, 7:20 PM CST to 7:21 PM CST
- Where
- Texas County, 0.69 mi S of Goodwell
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 36.590, -101.630
Hail, Texas
- When
- August 5, 7:45 PM CST to 7:47 PM CST
- Where
- Texas County, 0.69 mi N of Guymon
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 36.690, -101.480
Thunderstorm Wind, Texas
- When
- August 5, 7:47 PM CST to 7:48 PM CST
- Where
- Texas County, 0.89 mi NW of (Guy)guymon Muni Arp
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 36.690, -101.510
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in North Carolina, August 5, 20112 deaths · $1.6 million · 5 events
- Hail and Damaging Winds in Arkansas, August 5 to 8, 20111 injured · $1.2 million · 1.75 in hail · 31 events
- Wildfire in Arkansas, August 5 to 6, 20111 injured · $500,000 · 1 event
- Flash Flood and Hail in North Dakota, August 5, 2011$80,000 · 1.75 in hail · 17 events
- Wildfire in Arkansas, August 5, 20111 injured · $50,000 · 1 event
- Damaging Winds and Lightning Strike in Kansas, August 5, 2011$30,000 · 56 kt wind · 5 events
- Damaging Winds in South Dakota, August 5, 2011$25,000 · 61 kt wind · 6 events
- Tornado in Florida, August 5, 2011$25,000 · EF0 · 1 event
- Flash Flood and Damaging Wind in South Carolina, August 5, 2011$20,000 · 55 kt wind · 3 events
- Flash Flood in Arizona, August 5, 2011$20,000 · 1 event
- Hail and Damaging Winds in South Dakota, August 5, 20111.5 in hail · 12 events
- Hail and Damaging Winds in South Dakota, August 5, 20111.5 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 340481, 340482, 340483, 340480, 340484.